Kosuyolu Heart J 2011;14(1)
<< Back Print

Statin Induced Myopathy A Patient With Multiple Systemic Diseases

Ahmet Karagöz, MD, Özgül Uçar, MD, İbrahim Kocaoğlu, MD, Serkan Gökaslan, MD


Ankara Numune Education and Research Hospital, Department of Cardiology, Ankara, Turkey

ABSTRACT

Hydroxymethylglutaryl-coenzyme A reductase inhibitors (statins) are the most successful class of drugs for the treatment of hypercholesterolaemia and dyslipidaemia. However, the popular profile of statins in terms of efficacy has been maligned by their adverse effects. Statin induced myopathy, which can be seen at any time during the course of therapy, is a clinically important cause of statin intolerance and discontinuation. When a patient with multiple systemic diseases who use numerous medications represent with myalgia and muscle cramps, statin induced myopathy may not be remembered at first. We present a patient with multiple systemic diseases, alcohol and morphine abuse in whom myopathy developed. After exclusion of other etiologies, we concluded that myopathy was related to statin therapy.

Key Words: Statins, myopathy, statin induced myopathy, drug induced myopathies.

Çoklu Sistemik Hastalığı Olan Bir Hastada Statine Bağlı Miyopati

Statin Induced Myopathy A Patient With Multiple Systemic Diseases

Ahmet Karagöz, MD, Özgül Uçar, MD, İbrahim Kocaoğlu, MD, Serkan Gökaslan, MD


Ankara Numune Education and Research Hospital, Department of Cardiology, Ankara, Turkey

ÖZET

Hidroksimetilglutaril-koenzim A redüktaz inhibitörleri (statinler) hiperkolesterolemi ve dislipidemi tedavisinde en başarılı ilaç sınıfıdır. Ancak, statinlerin etkinlik yönünden popüler profilleri yan etkiler dolayısıyla gölgelenir. Tedavinin herhangi bir zamanında ortaya çıkabilen statine bağlı miyopati, klinikte statin intoleransının ve tedavinin kesilmesinin önemli bir nedenidir. Çoklu sistemik hastalığı ve ilaç kullanım öyküsü bulunan bir hasta, kas ağrıları ve krampları tariflediğinde statine bağlı miyopati hemen akla gelmeyebilir. Bu yazıda çoklu sistemik hastalığı bulunan, alkol ve morfin kullanan ve miyopati gelişen bir hasta sunulacaktır. Diğer olası nedenler dışlandıktan sonra, miyopatinin statin ilişkili olduğu kararına varılmıştır.

Anahtar Kelimeler: Statin, miyopati, statine bağlı miyopati, ilaç ilişkili miyopatiler.

ABSTRACT

Hydroxymethylglutaryl-coenzyme A reductase inhibitors (statins) are the most successful class of drugs for the treatment of hypercholesterolaemia and dyslipidaemia. However, the popular profile of statins in terms of efficacy has been maligned by their adverse effects. Statin induced myopathy, which can be seen at any time during the course of therapy, is a clinically important cause of statin intolerance and discontinuation. When a patient with multiple systemic diseases who use numerous medications represent with myalgia and muscle cramps, statin induced myopathy may not be remembered at first. We present a patient with multiple systemic diseases, alcohol and morphine abuse in whom myopathy developed. After exclusion of other etiologies, we concluded that myopathy was related to statin therapy.

Key Words: Statins, myopathy, statin induced myopathy, drug induced myopathies.

[ PDF ]
<< Back Print
index